MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SECONDARY SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 11448964
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 20 bd alaris¿ secondary sets from lot 21113390, and 1 set from lot 20093376 had issues with their tubing being discolored to brown.The following information was provided by the initial reporter: "tubing has turned a brown colour".
 
Additional Manufacturer Narrative
There were multiple lot numbers reported to be involved.The information for each lot number is as follows: d.4.Medical device lot #: 21113390, d.4.Medical device expiration date: 23-nov-2024, h.4.Device manufacture date: 18-nov-2021; d.4.Medical device lot #: 20093376, d.4.Medical device expiration date: 30-sep-2023, h.4.Device manufacture date: 30-sep-2020.H.3.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H6: investigation summary one picture was submitted for quality investigation.The customer complaint of cosmetic issue - discolored was verified by evaluation of the photos submitted.The photo submitted by the customer shows that the drip chambers have different levels of a darker tint.A device history record review for model 11448964 lot numbers 21113390 and 20093376 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso 11137-1 and iso 11137-2, international standards for the sterilization of health care products.These standards are recognized consensus standards by the fda, which are adhered to by bd to specify the requirements for the development, validation, and routine control of a radiation sterilization process.The irradiation process is known to modify polymers which causes some discoloring, depending on the applied radiation level (dose) and material choices.The degree or intensity of discoloration can also change over time, as it approaches shelf life, and under certain storage conditions such as high temperatures.Nonetheless, this type of discoloration is strictly cosmetic and does not affect the safety and functionality of the device as tested and sterilized.

Brand Name
BD ALARIS¿ SECONDARY SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17062131
Report Number9616066-2023-01087
Device Sequence Number15638127
Product Code FPA
UDI-Device Identifier10885403234743
UDI-Public10885403234743
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K790582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number11448964
Device Lot NumberSEE H10
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/12/2023
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date06/05/2023
Supplement Report FDA Received Date07/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown